Alert archive / Maine / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 15, 2006, 3:44 PM EDT for Somerset County, Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2006, 3:44 PM EDT (19:44 UTC)
- Expired
- Jul 15, 2006, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Somerset County, ME
The radar
The Portland,ME radar (KGYX), 199 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KGYX 151945 FFWGYX MEC025-152245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAY ME 344 PM EDT SAT JUL 15 2006 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN SOMERSET COUNTY IN WEST CENTRAL MAINE... * UNTIL 645 PM EDT * AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER WEST CENTRAL SOMERSET COUNTY...OR ABOUT 7 MILES NORTHWEST OF JACKMAN...NEARLY STATIONARY. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS NEAR THE UNITED STATES AND CANADIAN BORDER. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4563 7051 4551 7046 4576 7003 4589 7020 $$ APFFEL
1 follow-up statement
000 WGUS71 KGYX 152208 FFSGYX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAY ME 605 PM EDT SAT JUL 15 2006 MEC025-152215- SOMERSET ME- 605 PM EDT SAT JUL 15 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR WEST CENTRAL SOMERSET COUNTY... THE SLOW MOVING STORMS WHICH BROUGHT HEAVY RAINFALL TO JACKMAN AND AREAS NORTH HAVE MOVED OUT OF THE REGION. RADAR ESTIMATES SOME LOCATIONS HAVE RECEIVED UP TO 4 INCHES OF RAINFALL ALONG ROUTE 201 NORTH OF JACKMAN. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4563 7051 4551 7046 4576 7003 4589 7020 $$ APFFEL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:43 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 15, 2:43 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 243 PM EDT SAT JUL 15 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY/... THUNDERSTORMS BEGINNING TO FIRE OVER THE MOUNTAIN AREAS AS EXPECTED THIS AFTERNOON. MODELS CONTINUE TO BE A LITTLE BIT ERRATIC WITH REGARD TO STRENGTH OF STORMS TODAY. WILL CONTINUE TO TAKE A WAIT AND SEE APPROACH WITH THESE STORMS. COULD BE SOME ISOLATED SEVERE CELLS THIS AFTERNOON AND EVENING. SHORT WAVE REMAINS WELL BACK TO THE WEST IN NEW YORK STATE AND WILL NOT MOVE ACROSS CWA UNTIL LATER TONIGHT. WILL KEEP CHANCE POPS IN THE FORECAST OVER THE FAVORED MOUNTAIN AREAS...WITH LITTLE OR NO CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG THE COAST. TOMORROW LOOKS PRETTY HOT...BUT VERTICAL PROFILES INDICATE THAT THE ATMOSPHERE SHOULD REMAIN CAPPED. WILL DROP ANY MENTION OF POPS FOR TOMORROW. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... WARM AND HUMID WEATHER WILL CONTINUE INTO TUESDAY. THREAT OF SHOWERS SEEMS MINIMAL ACROSS MOST AREAS INTO TUESDAY ALTHOUGH THERE WILL BE A CHANCE OF SHOWERS IN THE MOUNTAINS MONDAY AFTERNOON. WITH COLD FRONT APPROACHING TUESDAY...EXPECT A THREAT OF SHOWERS ALL AREAS DURING THE AFTERNOON. MODELS ARE NOT IN GOOD AGREEMENT ON STRENGTH OF FRONT...HOW FAR SOUTH IT WILL PUSH...AND HOW MUCH DRY AIR PUSHES IN BEHIND THE FRONT. HAVE FOLLOWED GFS SOLUTION WITH A DRIER DAY FOR WEDNESDAY. AFTER THAT...00Z GFS FRONTAL BOUNDARY PUSHES BACK AS WARM FRONT...THEN LINGERS OVER AREA FOR REMAINDER OF WEEK INTO THE WEEKENDS...KEEPING THREAT OF SHOWERS AND THUNDERSTORMS ACROSS AREA. LATEST 12Z GFS SOLUTION QUITE DIFFERENT THAN PREVIOUS RUNS...AND AT THIS TIME...ID LIKE TO SEE MORE SIMILAR RUNS BEFORE ALTERING EXTENDED FCST. HAVE USED MAINLY GFS TEMPS. && .AVIATION... MAINLY VFR THIS EVENING...WITH FOG DEVELOPING DURING THE OVERNIGHT HOURS. ONCE FOG GETS GOING EXPECT ALL LOCATIONS TO DROP TO AT LEAST MVFR CONDITIONS...WITH LEBANON DROPPING TO LIFR. && .MARINE... SHORT TERM...NO PROBLEMS ON THE WATERS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && LONG TERM...JENSENIUS
Hazardous weather outlook, Jul 15, 3:17 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 317 AM EDT SAT JUL 15 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-160730- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 317 AM EDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 15, 2:51 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 251 PM EDT SAT JUL 15 2006 MEZ009-151945- CENTRAL SOMERSET- 251 PM EDT SAT JUL 15 2006 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 345 PM EDT... AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES NORTH OF JACKMAN ALONG THE CANADIAN BORDER. THIS CLUSTER WILL BRING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES...AND COULD CAUSE SMALL STREAMS TO APPROACH BANKFULL. THESE STORMS ALSO CONTAINS DANGEROUS LIGHTNING...WIND GUSTS TO 45 MPH...AND POSSIBLY SMALL HAIL. THE STORMS WILL DRIFT SLOWLY TO THE NORTHEAST ALONG THE U.S. AND CANADA BORDER THROUGH 345 PM. APFFEL
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:33 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 57 min |
| Jul 15, 5:08 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 37 min |
| Jul 15, 6:13 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 47 min |
Nearby
Flash Flood Warnings in Maine, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.